MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534210
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a advanix-naviflex biliary stent was to be implanted to treat an obstructive jaundice in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, stent could not be deployed normally when the inner core was pulled back, the stent adhered to the sheath.Another advanix-naviflex biliary stent was used to complete the procedure.There were no patient complications as a result of this event.The patient status following the procedure was stable.Note: it was reported that the guidewire was in the patient during the attempted deployment.Per the ifu, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." the user did not follow the ifu; therefore, this complaint has been assigned ar code 5191: 2457 to capture user error.This event has been deemed an mdr-reportable event based on investigation results, which revealed that the guide catheter was detached.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of a guide catheter break.H11: the advanix-naviflex biliary stent and delivery system was returned for analysis.Visual examination of the returned device found the guide catheter detached.Microscopic inspection was performed; the push catheter suture hole and stent suture hole were observed torn.No other problems were noted to the stent and delivery system.The reported event of stent failure to deploy was confirmed.Taking all available information into consideration, the investigation concluded that the reported event and observed failures were likely due to factors encountered during the procedure.It is possible that tortuosity encountered during the procedure and/or the excessive force applied to pull the device, limited the performance of the device and contributed to the reported event and observed failures.Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.The labeling review found evidence to suggest that the device was used in a manner inconsistent with the labelled indications.The preloaded stent system offers an additional feature of being able to reposition the stent prior to deployment.This is achieved by a suture that holds the stent in place until the guidewire and guide catheter are fully retracted into the push catheter.However, it was reported that the guidewire was in the patient during the attempted deployment.The ifu contains detailed device information and instructions for the device use and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22072520
Report Number3005099803-2025-02339
Device Sequence Number21010309
Product Code FGE
UDI-Device Identifier08714729787303
UDI-Public(01)08714729787303(17)250509(10)31593923
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2025
Device Model NumberM00534210
Device Catalogue NumberM00534210
Device Lot Number0031593923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Initial Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale
Patient Weight45 KG